MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Fistula (1862)
Date of Event 12/31/2014
Type of Reportable Event Malfunction
Event or Problem Description
Reported per clinical trial (b)(4): on (b)(6) 2014, the patient underwent multiple recurrent ventral suprapubic open hernia repair procedure during which a xenmatrix surgical graft was trimmed and placed in underlay fashion inter peritoneally, fixated using a suture.Fascia was completely closed using vicryl suture through interrupted stitch.Full skin closure was achieved using sutures.Concomitant procedure includes lysis of adhesion(s).The patient was discharged to home on (b)(6) 2014.On (b)(6) 2014, the patient underwent removal of jackson pratt drain.The patient was discharged on the same day.On (b)(6) 2014, the patient was diagnosed with fistula; the spontaneous draining sinus resolved over time (b)(6) 2015).The ae is clinically assessed to be of mild severity, possibly related to the study device, not related to the procedure and recovered/resolved.The reported adverse event does not meet the definition of an sae (serious adverse event).On (b)(6) 2015, patient underwent physical exam during which ventral suprapubic hernia (3.7 cm2) was diagnosed and confirmed through ct scan on (b)(6) 2015.On (b)(6) 2015 patient underwent an additional surgery and the device was explanted.
 
Additional Manufacturer Narrative
As reported, about three months post implant of xenmatrix, the patient was diagnosed with fistula which resolved with no treatment required.The clinician has assessed the patient¿s postoperative course as "possibly" related to the study device and not related to the procedure.However, based on the information provided, no conclusion can be made.The instructions-for-use supplied with the device lists fistula as a possible complication.Review of manufacturing records confirms product was manufactured to specification.This mdr represent the event of fistula.An additional mdr was submitted to represent the ae of hernia recurrence.Not returned - remains implanted.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15188328
Report Number1213643-2022-00577
Device Sequence Number12214529
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number1161935
Device Lot NumberHUYD1101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexFemale
Patient Weight87 KG